Alert archive / New York / Flash Flood Warnings in 2003
Flash Flood Warning 4, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 13, 2003, 11:39 PM EDT for Delaware County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2003, 11:39 PM EDT (03:39 UTC)
- Expired
- Jun 14, 2003, 2:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Delaware County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 140344 FFWBGM NYC025-140645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1139 PM EDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... DELAWARE COUNTY IN CENTRAL NEW YORK * UNTIL 245 AM EDT. * AT 1130 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED AN AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING LOCATIONS MASONVILLE...LOOMIS AND TROUT CREEK. RAPID FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. * AT 1130 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ON ROUTE 8 IN THE TOWN OF MASONVILLE SOUTH OF THE VILLAGE OF MASONVILLE. THIS FLOODING WAS DUE TO A STREAM OVERFLOWING ITS BANKS. HEAVY RAINFALL IS CAUSING FLASH FLOODING IN THE TOWN OF MASONVILLE IN EXTREME WESTERN DELAWARE COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ LAT...LON 4226 7540 4212 7542 4219 7518 4227 7521 & CHAMPNEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 10:25 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 13, 10:25 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1025 PM EDT FRI JUN 13 2003 UPDATE TO UP POPS AND QPF FOR UPPER SUSQUEHANNA REGION. FFW OUT NOW FOR BROOME. 1 HOUR PRECIP EXCEEDED 2 INCHES. THIS BATCH OF RW+ WILL BE OUT OF THE COUNTY BY MIDNIGHT BUT SFC TROF STILL JUST W SO MORE MAY DEVELOP TIL 3 OR 4 AM. PRECIP WILL SPREAD SE INTO SE CWA SO LEFT RW AS LIKELY THERE. LOWERED MIN TEMPS AS TEMPS ALREADY AT LOWS AND NEAR DEWPTS. FOG PUT IN FOR REST OF NIGHT WITH VALLEY FOG ALREADY. TAC PREVIOUS AFD... WEAK SFC LOW OVER LK ONTARIO AND WARM FRONT THROUGH CNY THIS AFTERNOON WITH SOUPY AIR LOCKED IN. VERY LITTLE UPPER SUPPORT FOR LIFT...ASIDE FROM THERMAL AND MOISTURE ADVECTIONS. BETTER SUPPORT ASSOC WITH UPPER LOW OVER MIDWEST WHICH OPENS UP SOME TONIGHT AND GETS ABSORBED INTO BROADER UPPER TROF DIGGING OVER SRN CAN AND THE NORTHEAST. WARM FRONT WILL CONTINUE LIFTING SLOLY NE...WHILE WEAK COLD FRONT NOW JUST WEST OF WRN NY/PA DRIFTS INTO THE AREA BY SAT AFTN. GFS HANDLING CURRENT PRECIP GENERATION OVER WV/VA AND MIDWEST BETTER THAN ETA. EXPECT ONLY SCATTERED DEVELOPMENT OVER MOST OF CNY MAINLY THIS EVENING AS FEATURES SLIDE THRU.HIGHEST CHANCES IN THE FINGER LAKES AND MHWK VALLEY WHERE PRECIP ONGOING...AND THIS AREA CLOSEST TO SFC LOW. GFS ALSO HAS AN ENHANCED AREA OF LIFT FOCUSING OVER NE PA BY 06Z WHICH LOOKS A LITTLE CONVECTIVELY FED BACK...YET MAY BE AN INDICATION OF FEATURE MOVING UP FROM WV PLUS ENHANCED CONVG ALONG BNDRYS AND WK SECONDARY SFC CIRCULATION. DURING THE MID EVENING HOURS THRU MIDNITE...WILL INDICATE A SECONDARY MAX POP OVER NE PA TO ACCOUNT FOR THIS THINKING. NVA AND WK SUBSIDENCE/NEG THETA-E ADVN DVLPS AFTER MIDNIGHT TO HELP DIMINISH PRECIP...YET STILL ENOUGH UNCERTAINTY TO WARRANT CHC FOR BRIEF SHOWERS INTO SAT MORNING UNDER CYCL FLOW ALOFT AND MOIST AIRMASS. HIGH DEWPOINT AIR WILL MAKE FOR ANOTHER FOGGY NIGHT IN SOME AREAS AND WILL INTRODUCE THAT TO THE FCST AS WELL. WEAK COLD FRONT CONTINUES THRU THE AREA ON SAT WITH TAIL END OF UPPER TROF DIGGING OVER NEW ENGLAND AND ERN CAN CLIPPING THE AREA. SOME DRYING ALOFT...BUT HIGH SFC DEWPOINTS AND MORE BREAKS OF SUNSHINE THAN PREV DAYS WARRANTS CONTINUATION OF DIURNAL SCT SHRA/TSRA WITH CAPE FCSTS 500-800 J/KG. ALL OF THIS PRECIP COMES TO AN END AS FRONT SAGS WELL SOUTH OF THE REGION AND DRIER HIGH PRES BUILDS IN ON SUNDAY. WILL GO SVRL DEGREES ABOVE ALL MOS GUIDANCE TONIGHT AS DEWPOINTS SHOULD ONLY TRIM OFF BY A DEGREE OR SO...IF THAT. REMAINDER OF FCST TEMPS LOOK GOOD AND ONLY SUBTLE TWEEKS MADE. XTNDD PD...FEATURES AN UNUSUAL DRY SPELL AS THE AREA ENDS UP WEST OF THE TROF AXIS UNDER BLDG HGTS. THIS WILL RESULT IN NEAR NRML TEMPS WITH NO PCPN UNTIL LATE THU INTO EARLY FRI WHEN A COLD FNT AND SCT SHWRS MVE THRU THE AREA. PER THE ISC GRIDS HAVE ADDED A CHANCE OF AFTN TRW WITH THE SHWRS. ATTM...NEXT WEEKEND LOOKS DRY UNDER A WEAK SFC HI AND NW FLOW PTRN. .BGM...NONE. DAYS 1-2...BREWSTER DAYS 3-7...MORFORD
Hazardous weather outlook, Jun 13, 4:25 AM EDT, 19 hours 14 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 425 AM EDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED SHOWERS WILL BECOME HEAVIER AND MORE WIDESPREAD THIS AFTERNOON INTO TONIGHT. IN ADDITION...A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING. WIDESPREAD HEAVY RAIN IS NOT EXPECTED...HOWEVER LOCALIZED HEAVY DOWNPOURS COULD CAUSE MINOR FLOODING IN POOR DRAINAGE AREAS AND BRING SIGNIFICANT WITHIN BANKFULL RISES ON AREA CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER, SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MSE
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:51 PM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
Nearby
Flash Flood Warnings in New York, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.